What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 2, 6:09 PM CST, 1 hour 11 minutes earlier.
Area forecast discussion, May 2, 6:09 PM CST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
709 PM CDT Fri May 2 2025
...New AVIATION...
.SHORT TERM...
(This evening through Saturday night)
Issued at 218 PM CDT Fri May 2 2025
Tonight, a frontal system is expected to move through the area
and linger into the daytime hours on Saturday. There is still some
uncertainty in the models, especially relating to the strength of
this line. But generally, severe storms will be expected as it
moves through the area, especially for locations north of I-10/12.
We are outlooked in an enhanced to slight risk of severe weather
by SPC. Gusty winds (60+mph) will be the main threats, but a
tornado cannot be ruled out, especially for the northwesternmost
areas like SW MS. Locally heavy rainfall will also be possible,
especially for urban locations. The timing of this system looks to
be a little earlier in the evening than previous model runs have
indicated. Generally, the line is expected to be approaching our
area by around 7-8pm and move through our area entirely by
Saturday morning. There are some indications that some scattered
rain and showers could linger into the daytime hours on Saturday,
but these storms would not be severe at that point and we are not
outlooked in any risk area for Saturday.
Saturday evening into Sunday morning will be dry once these storms
move out of the area by sunset Saturday. MSW
&&
.LONG TERM...
(Sunday through Thursday night)
Issued at 218 PM CDT Fri May 2 2025
Sunday through Tuesday, conditions look fairly dry across the
area after the passage of this cold front, looking at the models.
Highs will be in the mid 80s Sunday, Monday, and Tuesday. An upper
level shortwave system will be approaching the area on Tuesday and
will linger into Wednesday and Thursday. This system will enhance
rain chances for the region. It is a little far out for details,
but strong storms and locally heavy rainfall will likely be
possible. We will keep monitoring for changes as we go through the
next few days. MSW
&&
.AVIATION...
(00Z TAFS)
Issued at 704 PM CDT Fri May 2 2025
Main concern overnight will be the potential for scattered
SHRA/TSRA, which could produce MVFR to locally IFR conditions.
There could be a lull between current development, which has been
triggered more by heating that will diminish shortly, and storms
ahead of the frontal boundary which may not occur until well after
midnight. Any significant threat of storms should diminish by
late morning or early afternoon Saturday. Behind the frontal
passage, VFR is expected.
&&
.MARINE...
Issued at 218 PM CDT Fri May 2 2025
Winds will be benign, but moderate (10-15kts) and southerly
across the marine waters this weekend. Winds Monday through mid-
week will be easterly and moderate (10-15kts). MSW
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 64 78 54 78 / 80 60 0 0
BTR 66 81 57 80 / 70 70 0 0
ASD 66 81 57 82 / 70 80 10 0
MSY 70 81 65 80 / 70 80 10 0
GPT 69 81 59 80 / 70 90 20 0
PQL 66 82 57 82 / 70 90 30 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&
SHORT TERM...MSW
LONG TERM....MSW
AVIATION...RW
MARINE...MSW
In the hours before
Special weather statement, May 2, 2:56 PM CST, 4 hours 24 minutes before
Special Weather Statement
National Weather Service New Orleans LA
356 PM CDT Fri May 2 2025
LAZ036-037-048-083-022130-
Northern Livingston LA-St. Helena LA-East Feliciana LA-
East Baton Rouge LA-
356 PM CDT Fri May 2 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN ST.
HELENA, NORTH CENTRAL LIVINGSTON, EAST CENTRAL EAST FELICIANA AND
NORTHEASTERN EAST BATON ROUGE PARISHES THROUGH 430 PM CDT
...
At 356 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Montpelier, or 14 miles southwest of Greensburg, moving
north at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Greensburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3058 9069 3058 9082 3062 9090 3082 9094
3083 9066
TIME...MOT...LOC 2056Z 178DEG 20KT 3065 9079
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KLGSpecial weather statement, May 2, 4:20 PM CST, 3 hours before
Special Weather Statement
National Weather Service New Orleans LA
520 PM CDT Fri May 2 2025
MSZ069-022315-
Amite MS-
520 PM CDT Fri May 2 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EASTERN AMITE COUNTY
THROUGH 615 PM CDT
...
At 519 PM CDT, Doppler radar was tracking a strong thunderstorm near
Liberty, moving north at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Smithdale and Liberty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3128 9055 3102 9069 3107 9089 3135 9086
3135 9055
TIME...MOT...LOC 2219Z 201DEG 22KT 3113 9076
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KLGSpecial weather statement, May 2, 4:38 PM CST, 2 hours 42 minutes before
Special Weather Statement
National Weather Service New Orleans LA
538 PM CDT Fri May 2 2025
MSZ069-022315-
Amite MS-
538 PM CDT Fri May 2 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WESTERN AMITE COUNTY
THROUGH 615 PM CDT
...
At 538 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gloster, or near Liberty, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gloster and Centreville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3107 9089 3108 9106 3135 9102 3133 9099
3135 9098 3135 9086
TIME...MOT...LOC 2238Z 205DEG 15KT 3118 9091
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KLGSpecial weather statement, May 2, 5:18 PM CST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service New Orleans LA
618 PM CDT Fri May 2 2025
LAZ036-037-048-022345-
St. Helena LA-East Feliciana LA-East Baton Rouge LA-
618 PM CDT Fri May 2 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN ST. HELENA,
EAST CENTRAL EAST FELICIANA AND NORTHEASTERN EAST BATON ROUGE
PARISHES THROUGH 645 PM CDT
...
At 618 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Pride, or 12 miles southwest of Greensburg, moving
north at 25 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Greensburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3086 9058 3082 9059 3065 9075 3065 9092
3086 9089
TIME...MOT...LOC 2318Z 196DEG 22KT 3072 9084
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
KLGSpecial weather statement, May 2, 6:48 PM CST, 32 minutes before
Special Weather Statement
National Weather Service New Orleans LA
748 PM CDT Fri May 2 2025
LAZ034-035-MSZ068-030130-
Pointe Coupee LA-West Feliciana LA-Wilkinson MS-
748 PM CDT Fri May 2 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHWESTERN WEST
FELICIANA, NORTHWESTERN POINTE COUPEE PARISHES IN SOUTHEASTERN
LOUISIANA AND WILKINSON COUNTIES THROUGH 830 PM CDT
...
At 747 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Big Bend, or 8 miles northeast of Simmesport,
moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Adams, Woodville, Dolorosa, Lettsworth, Crosby, and Batchelor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3097 9181 3104 9172 3104 9165 3097 9166
3104 9156 3114 9163 3124 9156 3122 9151
3124 9148 3128 9149 3132 9146 3136 9121
3131 9108 3128 9106 3119 9106 3077 9176
3081 9181
TIME...MOT...LOC 0047Z 237DEG 25KT 3108 9173
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HRLSpecial weather statement, May 2, 7:18 PM CST, 2 minutes before
Special Weather Statement
National Weather Service New Orleans LA
818 PM CDT Fri May 2 2025
LAZ064-077-087>089-030145-
Western Orleans LA-Upper St. Bernard LA-Lower Jefferson LA-
Upper Plaquemines LA-Upper Jefferson LA-
818 PM CDT Fri May 2 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL ST.
BERNARD, SOUTHWESTERN ORLEANS AND NORTH CENTRAL JEFFERSON PARISHES
THROUGH 845 PM CDT
...
At 818 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds over Marrero, moving northeast at
15 mph.
HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
hail.
SOURCE...Radar indicated.
IMPACT...If a funnel cloud briefly touches down, minor damage to
outdoor objects is possible. Gusty winds could knock down
tree limbs and blow around unsecured objects.
Locations impacted include...
Woodmere, Terrytown, Meraux, Chalmette, Marrero, Gretna, Harvey,
Estelle, Timberlane, Arabi, Westwego, Belle Chasse, and New Orleans.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 232 and 244.
Interstate 510 between mile markers 2 and 3.
Interstate 610 between mile markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors or to safe harbor and report
your sighting to the National Weather Service.
&&
LAT...LON 2987 9015 3003 9011 3004 8994 3000 8990
2999 8991 2995 8986 2983 9008
TIME...MOT...LOC 0118Z 233DEG 14KT 2987 9009
FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HRL